Jump to content

Photo

No Clinical Support For Myth That Accutane Delays Wound Healing And Increases Risk Of Scarring

clinical

This topic has been archived. This means that you cannot reply to this topic.
7 replies to this topic

#1 Monkeybeanmagic

Monkeybeanmagic

    Member

  • Veteran Members
  • Posts & Likes
    Posts: 174
    Likes: 5
About Me
  • Joined: 24-March 04

Posted 09 February 2013 - 11:10 PM

I was reading http://www.realself.com/question/can-have-laser-treatments-if-taking-accutane 

 

and it seems like all these doctors are claiming that accutane delays wound healing and increases risk of scarring. All I could find to support this in the literature were old case reports.

 

The actual studies seem to contradict this myth:

 

http://www.ncbi.nlm....pubmed/20180836

 

http://www.ncbi.nlm....pubmed/23110930

 

Another myth being perpetuated by American doctors who don't seem to rely on clinical evidence to support their claims.

 

EDIT: Here is the worthless FDA's official write up for the iPledge program on Accutane where it also states that there is an increased risk of scarring https://www.google.c....42080656,d.dmQ


Edited by LeereWorte, 09 February 2013 - 11:13 PM.


#2 BMarieWantsNoAcne

BMarieWantsNoAcne

    Member

  • Veteran Members
  • Posts & Likes
    Posts: 288
    Likes: 42
About Me
  • Joined: 04-November 12

Posted 09 February 2013 - 11:48 PM

I actually have noticed my skin healing slower. I pinched myself about ten days ago and I can still see the mark (it's almost gone now), whereas if I hadn't of been on the medicine it would be gone in 4 days tops.

#3 Livetoregret

Livetoregret

    Member

  • Veteran Members
  • Posts & Likes
    Posts: 295
    Gallery Images: 14
    Likes: 51
About Me
  • Joined: 22-October 12

Posted 10 February 2013 - 03:01 AM

Don't rely on studies- instead look at the testimonies of people that have taken it. I never had a red mark or scarring before taking accutane. Now every single blemish leaves a permanent scar.

#4 LillyRose7

LillyRose7

    Member

  • Veteran Members
  • Posts & Likes
    Posts: 207
    Likes: 22
About Me
  • Joined: 05-December 11

Posted 10 February 2013 - 10:49 AM

All the studies and all, don't paint the whole picture. There are many people here who report slower wound healing. If you read about how accutane rapidly kills quickly dividing cells, and that it changes the structure of your skin, i think it would interfere with wound healing. I heard it makes your skin paper thin as well. if you browse this forum you would be surprised with how many people report this as a side effect. 



#5 Livetoregret

Livetoregret

    Member

  • Veteran Members
  • Posts & Likes
    Posts: 295
    Gallery Images: 14
    Likes: 51
About Me
  • Joined: 22-October 12

Posted 10 February 2013 - 07:52 PM

Lily rose is right.

common side effects that I myself have include thin, dry, wrinkled skin, slow healing wounds - cuts that dont heal, blemishes that wont heal everything leaves a scar.

Skin becomes inflamed, irritated to temperature, irritated by topicals, as well as changing the colour & tone of my skin entirley from lily white to a sickly 'yellow hue" as a beauty therapist recently described to me.

 

If this permanant or not, ( I pray its not) but I dont know.

Its been 2 years for me like this with my skin only deteriorating.

 

And yeah the FDA are useless I agree as are the healthcare commision, doctors ane anybody else that thinks that this drug was marketed to 'help' those with acne or other skin conditions.

 

The medical industry and governing body have again FAILED to protect the health and wellbeing of those seeking treatment without being keyed up and instead rely on 'studies' conducted by the greedy pharmaceutical companies as in the cases of drugs like thalidomide ( also made by Roche)

 

Do your OWN research.



#6 oli girl

oli girl

    Veteran Member

  • Veteran Members
  • Posts & Likes
    Posts: 1,663
    Likes: 104
About Me
  • Joined: 16-March 09

Posted 10 February 2013 - 09:53 PM

I was reading http://www.realself.com/question/can-have-laser-treatments-if-taking-accutane 

 

and it seems like all these doctors are claiming that accutane delays wound healing and increases risk of scarring. All I could find to support this in the literature were old case reports.

 

The actual studies seem to contradict this myth:

 

http://www.ncbi.nlm....pubmed/20180836

 

http://www.ncbi.nlm....pubmed/23110930

 

Another myth being perpetuated by American doctors who don't seem to rely on clinical evidence to support their claims.

 

EDIT: Here is the worthless FDA's official write up for the iPledge program on Accutane where it also states that there is an increased risk of scarring https://www.google.c....42080656,d.dmQ

Well you first link didn't come up! I hate to tell you but Roche themselves states slow wound healing and advises no waxing or laser treatments up to 6 months after accutane! Now if you want to think it's a myth go try and have laser tx, in which if they know you had accutane they will deny you as it will ruin  your skin and face. Do a search on the board there have been some in the past who didn't wait on laser and lied and mess uped thier face with scarring etc... worse then acne.

 

Your first study was dermabrasion, and the 2nd was a study on 2 pigs I believe hmmm????

 

No Myth my friend!


Edited by oli girl, 10 February 2013 - 09:57 PM.


#7 LillyRose7

LillyRose7

    Member

  • Veteran Members
  • Posts & Likes
    Posts: 207
    Likes: 22
About Me
  • Joined: 05-December 11

Posted 11 February 2013 - 12:19 AM

dont go by all these studies on accutane, its an expensive medication as well and doctors get PAID for every prescription they fill. Its the same with the flu jab. I dont believe all doctors, some of them are not even worthy of being doctors, and i have seen a few. Some can be quite rude. They WONT tell you the whole picture, i truly believe accutane slows down EVERYTHING. If you know anything about bio, you would know everything is made of cells, well, accutane rapidly kills dividing cells and is NON selective (doesn't choose what it wants to divide) so of course this means your body will have slow healing processes!



#8 Livetoregret

Livetoregret

    Member

  • Veteran Members
  • Posts & Likes
    Posts: 295
    Gallery Images: 14
    Likes: 51
About Me
  • Joined: 22-October 12

Posted 16 February 2013 - 05:57 PM

Listen to lilyrose. Everything she said is 200% accurate.

Lilyrose - *virtual hug*


I'm going to find your IP address Leerworte - you are clearly some some sort of advocate for Roche - how dare you come on this forum of
vulnerable acne sufferers discounting the factual evidence of those who have actually taken it and suggesting others self medicate like you claim to be( when you don't even have acne. If those pictures are indeed you which I doubt, I put it to you that you are either an affiliate of Roche or just a plain idiot.
Every thread you start in support of self medicating I will report and have removed.




I was reading http://www.realself.com/question/can-have-laser-treatments-if-taking-accutane 
 
and it seems like all these doctors are claiming that accutane delays wound healing and increases risk of scarring. All I could find to support this in the literature were old case reports.
 
The actual studies seem to contradict this myth:
 
http://www.ncbi.nlm....pubmed/20180836
 
http://www.ncbi.nlm....pubmed/23110930
 
Another myth being perpetuated by American doctors who don't seem to rely on clinical evidence to support their claims.
 
EDIT: Here is the worthless FDA's official write up for the iPledge program on Accutane where it also states that there is an increased risk of scarring https://www.google.c....42080656,d.dmQ